Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 69, NWS Nashville, TN

June 11, 20184 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2018, 5:50 PM CDT for 4 counties in Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2018, 5:50 PM CDT (22:50 UTC)
Expired
Jun 11, 2018, 6:15 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cannon County, TN, Coffee County, TN, Rutherford County, TN, Warren County, TN

The radar

The Nashville radar (KOHX), 62 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

218 
WUUS54 KOHX 112250
SVROHX
TNC015-031-149-177-112330-
/O.NEW.KOHX.SV.W.0069.180611T2250Z-180611T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
550 PM CDT MON JUN 11 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southeastern Rutherford County in Middle Tennessee...
  North central Coffee County in Middle Tennessee...
  Northwestern Warren County in Middle Tennessee...
  Cannon County in Middle Tennessee...

* Until 630 PM CDT.

* At 550 PM CDT, a severe thunderstorm was located 7 miles east of
  Murfreesboro, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Murfreesboro, Woodbury, Bradyville, Lascassas, Milton and
  Readyville.

This includes Interstate 24 between mile markers 83 and 90.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3573 8639 3595 8635 3590 8593 3586 8590
      3559 8600
TIME...MOT...LOC 2250Z 282DEG 21KT 3583 8626 

HAIL...1.00IN
WIND...60MPH
 
$$

21
2 follow-up statements
340 
WWUS54 KOHX 112300
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
600 PM CDT MON JUN 11 2018

TNC015-031-149-177-112330-
/O.CON.KOHX.SV.W.0069.000000T0000Z-180611T2330Z/
Rutherford TN-Coffee TN-Warren TN-Cannon TN-
600 PM CDT MON JUN 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN RUTHERFORD...NORTH CENTRAL COFFEE...NORTHWESTERN
WARREN AND CANNON COUNTIES...

At 559 PM CDT, a severe thunderstorm was located 9 miles southeast of
Murfreesboro, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Murfreesboro, Woodbury, Bradyville, Lascassas, Milton and Readyville.

This includes Interstate 24 between mile markers 83 and 90.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3573 8639 3595 8635 3590 8593 3586 8590
      3559 8600
TIME...MOT...LOC 2259Z 290DEG 18KT 3580 8625 

HAIL...1.00IN
WIND...60MPH
 
$$

21
187 
WWUS54 KOHX 112315
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
615 PM CDT MON JUN 11 2018

TNC015-031-149-177-112325-
/O.CAN.KOHX.SV.W.0069.000000T0000Z-180611T2330Z/
Rutherford TN-Coffee TN-Warren TN-Cannon TN-
615 PM CDT MON JUN 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUTHERFORD...
NORTH CENTRAL COFFEE...NORTHWESTERN WARREN AND CANNON COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3573 8639 3595 8635 3590 8593 3586 8590
      3559 8600
TIME...MOT...LOC 2313Z 282DEG 21KT 3578 8614 

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:35 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 11, 3:35 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
335 PM CDT Mon Jun 11 2018

.DISCUSSION...

Latest radar imagery this afternoon shows scattered showers and
thunderstorms continue over the eastern half of the area,
although the bulk of the showers and storms are in the LMK, MRX,
HUN, and FFC forecast areas. This activity is expected to continue
mainly east of I-65 into early evening before diminishing with
loss of daytime heating. Over our western counties, water vapor
imagery shows considerable dry air and subsidence aloft, and this
has kept any showers and thunderstorms from popping up west of
I-65 despite temperatures near 90 and dewpoints in the upper 60s
to around 70. Overnight, models such as the HREF are indicating
some showers and storms may make a run at our northern zones from
Kentucky, but there's currently only a few storms up there so this
scenario is uncertain.

For tomorrow, majority of 12Z guidance indicates higher coverage
of showers and storms than today as a weak shortwave moves over
the region. Although some activity is possible in the morning
hours, most convection is expected in the afternoon to early
evening and should see decent coverage across the entire forecast
area. Forecast soundings are similar to today with MLCAPE around
1500 J/Kg, PWATs around 1.75 inches, lapse rates aloft in the 6-7
C/km range, and weak deep layer shear only around 10 knots. Thus
some strong to marginally severe thunderstorms will again be
possible, with the main threat being damaging winds from wet
microbursts. Wednesday looks fairly similar to Tuesday except for
a fast moving trough sweeping across the Great Lakes, which will
push a weak cold front towards Tennessee from the north. This
boundary may help increase coverage of convection Wednesday
afternoon and evening across our area, but will keep pops in the
chance category for now since front looks to remain north of us.
Forecast soundings for Wednesday are more unstable than Tuesday
with MLCAPE over 2000 J/Kg, steeper lapse rates and more dry air
aloft, and DCAPE over 1000 J/Kg. This along with the nearby front
suggests a higher potential for strong to borderline severe storms
on Wednesday, with again the main threat being damaging
microburst winds. SPC has parts of the area in a marginal risk for
severe weather on both days.

Later this week into the weekend, models continue to indicate
that the persistent upper ridge over the southern Plains will
shift eastward into the Mid-South and be centered just west of
Middle Tennessee, with 500mb heights rising to around 590-591dm.
This pattern will lower our rain chances to just isolated or low
chance each day from Thursday through Sunday, plus bump up our
heat even more with highs a few degrees warmer than what we are
having now. Although some mixing out of low level moisture will
occur each afternoon due to the upper ridge overhead, dewpoints
look to remain quite high in the mid 60s to lower 70s. This
combination of heat and humidity will start pushing our heat index
values up to near the uncomfortable 100 degree mark in some
locations. Both the 12Z GFS and ECMWF are suggesting the H5 ridge
will shift back to the west over the Southern Plains (where it
belongs) around a week from now, so cross your fingers that we
will see at least a slight decrease in the heat next week.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered thunderstorms impacting the terminals will be the
greatest concern during this taf period. High resolution models
have been consistent showing CSV as having the best chance for
storms to impact at terminal with BNA and MQY having a lower
chance. Added a tempo -TSRA at CSV and left VCTS at BNA and MQY
due to the highly unstable airmass but removed the VCTS mention
from CKV due to models consistently showing storm coverage further
east. Fog will be possible tonight at CSV especially if the
terminal gets some rainfall. Winds will have a southerly/westerly
component through the taf period. 5-10 kt winds will relax this
evening and then pick back up around 15z on Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  90  71  91  70 /  20  50  40  50  20
Clarksville    70  89  70  89  68 /  20  50  40  40  20
Crossville     66  83  67  83  66 /  40  50  40  50  30
Columbia       68  89  70  89  69 /  20  50  40  50  30
Lawrenceburg   68  89  69  89  68 /  20  50  40  50  30
Waverly        70  89  70  89  69 /  20  50  40  40  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Shamburger
AVIATION........Reagan
Hazardous weather outlook, Jun 11, 5:05 AM CDT, 12 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
505 AM CDT Mon Jun 11 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-121015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
505 AM CDT Mon Jun 11 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered thunderstorms are expected Tuesday afternoon and
evening. Some of these storms may become strong to severe, with
damaging straight-line winds and large hail the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tuesday afternoon and evening.

In the hours before

Special weather statement, Jun 11, 2:00 PM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
200 PM CDT MON JUN 11 2018

TNZ065-066-080-111930-
Cumberland TN-Van Buren TN-White TN-
200 PM CDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUMBERLAND...
NORTHEASTERN VAN BUREN AND SOUTHEASTERN WHITE COUNTIES UNTIL 230 PM
CDT...

At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving east at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Spencer, Indian Rock Lake and Fall Creek Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3576 8508 3577 8510 3576 8526 3575 8526
      3573 8527 3572 8527 3566 8533 3570 8544
      3584 8543 3584 8506
TIME...MOT...LOC 1900Z 278DEG 15KT 3575 8535

10
Special weather statement, Jun 11, 4:22 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
422 PM CDT MON JUN 11 2018

TNZ075-077-112200-
Coffee TN-Bedford TN-
422 PM CDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND
SOUTHEASTERN BEDFORD COUNTIES UNTIL 500 PM CDT...

At 422 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Tullahoma, or 10 miles east of Shelbyville, moving
southeast at 5 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Normandy, Raus,
Hillsboro, Arnold AFB and Woods Reservoir.

Bonnaroo will also be impacted.

LAT...LON 3532 8598 3531 8600 3534 8603 3536 8615
      3534 8620 3535 8623 3534 8626 3536 8625
      3537 8628 3538 8625 3539 8628 3540 8626
      3541 8625 3541 8629 3537 8634 3548 8641
      3563 8617 3533 8590 3529 8591
TIME...MOT...LOC 2122Z 322DEG 6KT 3547 8627

Whitehead
Special weather statement, Jun 11, 5:46 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
546 PM CDT MON JUN 11 2018

TNZ062-063-112330-
Cannon TN-Rutherford TN-
546 PM CDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RUTHERFORD AND
SOUTHWESTERN CANNON COUNTIES UNTIL 630 PM CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving southeast at 20 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Murfreesboro, Woodbury, Bradyville, Lascassas and Readyville.

LAT...LON 3569 8619 3570 8620 3570 8622 3571 8622
      3570 8623 3587 8639 3594 8629 3587 8603
      3567 8615
TIME...MOT...LOC 2246Z 296DEG 19KT 3587 8631

21
Special weather statement, Jun 11, 5:47 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
547 PM CDT MON JUN 11 2018

TNZ011-034-112345-
Fentress TN-Pickett TN-
547 PM CDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR PICKETT AND FENTRESS COUNTIES
UNTIL 645 PM CDT...

At 547 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Albany to 8 miles south of
Great Meadows Campsites. Movement was south at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Jamestown, Byrdstown, Allardt, Wolf River Dock, Pall Mall and Pickett
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Dale Hollow Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
      3635 8473 3635 8474 3634 8474 3633 8477
      3630 8480 3630 8482 3629 8484 3629 8487
      3628 8488 3631 8507 3663 8525 3660 8479
      3651 8472 3644 8469 3641 8466 3640 8466
TIME...MOT...LOC 2247Z 346DEG 13KT 3668 8524 3652 8477

Hurley

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:16 AM CDTSpecial Weather StatementOHXCannon, Warren29 min
Jun 11, 12:27 AM CDTSpecial Weather StatementOHXWilson33 min
Jun 11, 1:25 AM CDTAreal Flood AdvisoryOHXCannon3 hr
Jun 11, 2:00 PM CDTSpecial Weather StatementOHXBledsoe30 min
Jun 11, 4:22 PM CDTSpecial Weather StatementOHXCoffee38 min
Jun 11, 5:46 PM CDTSpecial Weather StatementOHXCannon44 min
Jun 11, 5:47 PM CDTSpecial Weather StatementOHXFentress, Pickett58 min
Jun 11, 6:15 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett34 min
Jun 11, 6:41 PM CDTSpecial Weather StatementOHXOverton49 min
Jun 11, 6:56 PM CDTSpecial Weather StatementOHXTrousdale49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.